Alert archive / Louisiana / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 211, NWS Shreveport, LA

May 27, 1997Bienville Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 27, 1997, 6:38 PM CDT for Bienville Parish, Louisiana. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 1997, 6:38 PM CDT (23:38 UTC)
Expired
May 27, 1997, 7:45 PM CDT
In force
67 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Bienville Parish, LA

The radar

The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 1:15 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1997-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1997-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1358 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

757 
WUUS1 KSHV 272338
SVRSHV
LAC013-280045-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
638 PM CDT TUE MAY 27 1997
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  745 PM CDT
FOR THE FOLLOWING AREA...
 
IN NORTHWEST LOUISIANA
 
   ...BIENVILLE PARISH
 
AT 635 PM...DOPPLER RADAR IN SHREVEPORT DETECTED A SEVERE THUNDERSTORM IBIENVILLE PARISH NEAR RINGGOLD. THIS THUNDERSTORM WAS MOVING TO THE EAST
NEAR 15 MPH. JAMESTOWN IS IN THE PATH OF THIS STORM.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.
 
IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO
PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND
PETS...FROM LARGE HAIL AND DAMAGING WIND.
 
13/06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:41 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, May 27, 3:41 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT TUE MAY 27 1997

LATEST SFC ANALYSIS SHOWS COLD FRONT FROM DRT TO ACT TO JUST NORTH OF
TXK AND LIT.  SATELLITE ANALYSIS SHOWING EXPLOSIVE DEVELOPMENT NEAR ACT
AND NE TX WHERE SVR WARNINGS ARE RUNNING CURRENTLY.  AS STATED IN THE
MORNING PACKAGE...SOUNDINGS ARE RIPE FOR EXPOSIVE DEVELOPMENT ACROSS
THE AREA...WITH UNMODIFIED CAPES IN THE 2000 TO 4000...LI IN THE -7 TO
-12...PW OF 1 TO 2 INCHES...ETC.  THE LIT SOUNDING HAS A BIT MORE
FAVORABLE WIND PROFILE FOR TORNADOES.  TEMPS ARE ONLY IN THE UPPER 70S
TO LOWER 80S ACROSS NE TX...NW LA...AND SW AR...WITH UPPER 80S TO NEAR
90 SE TX AND S LA.

QUICK LOOK AT ETA/NGM COMPARISON RUN SHOWS FRONT ONLY SLOWLY SAGGING
SOUTH ACROSS FA.  H5 TROF SHIFTS SLOWLY EAST WITH VORT MAXES ROTATING
AROUND THE BASE THE NEXT 48 HRS OR SO.  H7 UPWARD VV ARE GREATEST
NGM WITH VALUES OF 6...VALUES OF 3 FOR 12Z WED.  WITH SOME DIFLUENCE
ARLOFT H5 AND HIGHER...THE CURRENT TREND OF EXPLOSIVE DEVELOPMENT
THROUGHOUT TONIGHT WILL CONTINUE.

QUICK LOOK AT NGM MOS...WILL USE PERSISTANCE.

SHV 68/85/65/88 6412   MLU 70/85/66/88 5422

10

In the hours before

Local storm report, May 27, 4:20 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
420 PM CDT TUE MAY 27 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0350 PM    JEFFERSON                 TX   1.75 INCH HAIL
05/27/97   MARION

0356 PM    BRIGHT STAR               AR   3 INCH HAIL
05/27/97   MILLER                         TWO TO THREE INCH HAIL
                                          FALLING IN SOUTHWEST
                                          MILLER COUNTY BREAKING
                                          WINDOWS OF HOME.  REPORT
                                          RELAYED BY KSLA TV-12.

0402 PM    THREE STATES              TX   .75 INCH HAIL
05/27/97   CASS                           DIME SIZED HAIL REPORTED

0408 PM    ATLANTA                   TX   1 INCH HAIL
05/27/97   CASS

10
Local storm report, May 27, 4:23 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
420 PM CDT TUE MAY 27 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0350 PM    JEFFERSON                 TX   1.75 INCH HAIL
05/27/97   MARION

0356 PM    BRIGHT STAR               AR   3 INCH HAIL
05/27/97   MILLER                         TWO TO THREE INCH HAIL
                                          FALLING IN SOUTHWEST
                                          MILLER COUNTY BREAKING
                                          WINDOWS OF HOME.  REPORT
                                          RELAYED BY KSLA TV-12.

0402 PM    THREE STATES              TX$   .75 INCH HAIL
05/27/97   CASS                           DIME SIZED HAIL REPORTED

0408 PM    ATLANTA                   TX   1 INCH HAIL
05/27/97   CASS

10
Local storm report, May 27, 5:12 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 PM CDT TUE MAY 27 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0330 PM    VIVIAN                    LA   1 INCH HAIL
05/27/97   CADDO

0420 PM    ELYSIAN FIELDS            TX   1.75 INCH HAIL
05/27/97   HARRISON                       GOFLBALL SIZED HAIL
                                          REPORTED AT ELYSIAN
                                          FIELDS.

0450 PM    DE BERRY                  TX   .5 INCH HAIL
05/27/97   PANOLA

0456 PM    WASKOM                    TX   .5 INCH HAIL
05/27/97   HARRISON

10
Local storm report, May 27, 5:13 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 PM CDT TUE MAY 27 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0330 PM    VIVIAN                    LA   1 INCH HAIL
05/27/97   CADDO

0420 PM    ELYSIAN FIELDS            TX   1.75 INCH HAIL
05/27/97   HARRISON                       GOFLBALL SIZED HAIL
                                          REPORTED AT ELYSIAN
                                          FIELDS.

0450 PM    DE BERRY                  TX   .5 INCH HAIL
05/27/97   PANOLA

0456 PM    WASKOM                    TX   .5 INCH HAIL
05/27/97   HARRISON

10
Local storm report, May 27, 6:14 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
614 PM CDT TUE MAY 27 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0310 PM    JEFFERSON                 TX   2.75 INCH HAIL
05/27/97   MARION                         REPORT RELAYED BY KSLA
                                          TV-12

0315 PM    JEFFERSON                 TX   1.75 INCH HAIL
05/27/97   MARION                         REPORT RELAYED BY KSLA
                                          TV-12

0520 PM    2 W REDWATER              TX   1 INCH HAIL
05/27/97   BOWIE

0527 PM    MAUD                      TX   1 INCH HAIL
05/27/97   BOWIE

0532 PM    10 NE MAUD                TX   1 INCH HAIL
05/27/97   BOWIE                          QUARTER SIZED HAIL
                                          REPORTED NEAR WAKE
                                          VILLAGE.

0540 PM    KEITHVILLE                LA   .5 INCH HAIL
05/27/97   CADDO

0542 PM    MAUD                      TX   1.75 INCH HAIL
05/27/97   BOWIE

0553 PM    STONEWALL                 LA   .75 INCH HAIL
05/27/97   DE SOTO

0556 PM    STONEWALL                 LA   .5 INCH HAIL
05/27/97   DE SOTO

0607 PM    FRIERSON                  LA   .75 INCH HAIL
05/27/97   DE SOTO

10
Local storm report, May 27, 6:24 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
614 PM CDT TUE MAY 27 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0310 PM    JEFFERSON                 TX   2.75 INCH HAIL
05/27/97   MARION                         REPORT RELAYED BY KSLA
                                          TV-12

0315 PM    JEFFERSON                 TX   1.75 INCH HAIL
05/27/97   MARION                         REPORT RELAYED BY KSLA
                                          TV-12

0520 PM    2 W REDWATER              TX   1 INCH HAIL
05/27/97   BOWIE

0527 PM    MAUD                      TX   1 INCH HAIL
05/27/97   BOWIE

0532 PM    10 NE MAUD                TX   1 INCH HAIL
05/27/97   BOWIE                          QUARTER SIZED HAIL
                                          REPORTED NEAR WAKE
                                          VILLAGE.

0540 PM    KEITHVILLE                LA   .5 INCH HAIL
05/27/97   CADDO

0542 PM    MAUD                      TX   1.75 INCH HAIL
05/27/97   BOWIE

0553 PM    STONEWALL                 LA   .75 INCH HAIL
05/27/97   DE SOTO

0556 PM    STONEWALL                ` LA   .5 INCH HAIL
05/27/97   DE SOTO

0607 PM    FRIERSON                  LA   .75 INCH HAIL
05/27/97   DE SOTO

10

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 5:00 PM CDTSevere Thunderstorm WarningSHVCaddo45 min
May 27, 5:44 PM CDTSevere Thunderstorm WarningSHVDe Soto61 min
May 27, 5:57 PM CDTSevere Thunderstorm WarningSHVBossier48 min
May 27, 6:10 PM CDTSevere Thunderstorm WarningSHVWebster50 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.